MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0835-A
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-01017.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, the physician implanted one coil in the target vessel using the lantern.Then, while advancing a ruby coil through the lantern, the physician experienced resistance and subsequently, decided to remove the ruby coil.While retracting the ruby coil, the physician felt the ruby coil like a ¿slinky¿.Therefore, the entire system was removed.Upon removal of the entire system, the physician noticed that the ruby coil unraveled, and the distal end of the lantern was kinked.The procedure was completed using a new ruby coil and a new lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10322180
Report Number3005168196-2020-01018
Device Sequence Number11557920
Product Code HCG
UDI-Device Identifier00814548013206
UDI-Public00814548013206
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2025
Device Model NumberRBY4C0835-A
Device Catalogue NumberRBY4C0835
Device Lot NumberF79823
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2020
Initial Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight86
Date Report Sent to FDA01/01/2005